Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 26, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 4, 2016, 5:46 AM CDT for Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 5:46 AM CDT (10:46 UTC)
- Expired
- Jun 4, 2016, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, MS
The radar
The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
814
WGUS54 KLIX 041046
FFWLIX
MSC059-041345-
/O.NEW.KLIX.FF.W.0026.160604T1046Z-160604T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
546 AM CDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 845 AM CDT
* AT 546 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OCEAN SPRINGS...MOSS POINT...ESCATAWPA...GAUTIER...GULF HILLS...GULF
PARK ESTATES...VANCLEAVE AND HICKORY HILLS.
LAT...LON 3032 8860 3034 8865 3032 8872 3032 8874
3035 8879 3033 8882 3034 8884 3055 8879
3055 8853
$$
CAB1 follow-up statement
788
WGUS74 KLIX 041202
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 AM CDT SAT JUN 4 2016
MSC059-041211-
/O.CAN.KLIX.FF.W.0026.000000T0000Z-160604T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MS-
702 AM CDT SAT JUN 4 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN JACKSON COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT AT THIS TIME BUT ADDITIONAL HEAVY RAIN WILL BE POSSIBLE LATER
TODAY.
LAT...LON 3032 8860 3034 8865 3032 8872 3032 8874
3035 8879 3033 8882 3034 8884 3055 8879
3055 8853
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:12 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 4, 4:12 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
412 AM CDT SAT JUN 4 2016
.SHORT TERM...
Another round of heavy showers and thunderstorms are expected to
impact the forecast area today. Slow moving upper low is currently
over southeast Texas this morning. This is causing the rounds of
heavy rain that we have been having over the last few days. Short
range hi-res guidance suggests that convection starts by mid
morning today. Will continue to carry likely pops for rain today.
Severe weather is not expected, but a Flash Flood Watch remains in
effect through Sunday morning for the entire forecast area. The
Weather Prediction Center has portions of our forecast area in a
moderate risk for excessive rainfall today. This is significant as
they expect that the rainfall totals should exceed flash flood
guidance and cause flash flooding. Precipitable water values will
be high in the 1.7 to 2.0 inch range today. As was the case
yesterday expect the showers and storms to be very efficient
rainfall producers. Still expecting 1 to 3 inches of rain through
Sunday, though there is certainly potential for locally higher
amounts up to 6 inches is possible through Sunday morning. 13/MH
.LONG TERM...
Guidance still suggests that northern stream energy will be the
kicker for this upper low as a cold front slides southward. This
will be in the area for Sunday, and we are carrying around a 50
percent chance of rain for Sunday. Going into the beginning of
next week, guidance still suggests some tropical development in
the Gulf of Mexico. The National Hurricane Center says that this
system has 70 percent chance of becoming a tropical system. The
good news is by Monday the northern stream energy that pushed the
front into the area should shield us from the potential tropical
system in the Gulf. No impact expected from the Gulf low around
the forecast area Monday into Tuesday. What it will do is wrap
around dry air over the forecast area and should suppress shower
and storms for most of the week. Expect warm temperatures climbing
into the low to possibly mid 90s by mid week. 13/MH
&&
.AVIATION...
All of the convection has pushed east of the TAF sites leaving
mainly VFR conditions across the forecast area. The VFR conditions
will generally prevail through the early to mid morning hours
with a period or two of MVFR category conditions due to ceilings
may impact some of the terminals during this time period.
Convection is expected to increase once again by mid morning to
late morning today.
&&
.MARINE...
Moderate onshore flow continues but winds should lighten and
become light and variable as a cold front sags into the region.
Biggest impact on the marine zones will be the evolution of a
surface low and possible tropical system in the southeastern Gulf
as early as Sunday night. As this system develops over the eastern
Gulf and eventually lifts to the northeast into Florida winds will
become offshore. Seas will pick up Monday in response to this
system but overall conditions should remain below any flag
criteria in our coastal waters. /CAB/
&&
.DECISION SUPPORT...
DSS code: Blue
Deployed: None.
Activation: None.
Activities: Flash Flood Watch entire CWA through 12Z Sun.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or direct
tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 69 86 69 / 70 40 50 30
BTR 86 71 87 71 / 70 40 50 30
ASD 85 73 86 72 / 80 50 60 40
MSY 86 74 85 74 / 80 50 60 30
GPT 84 74 85 73 / 70 60 60 40
PQL 85 73 85 72 / 70 60 60 40
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Jun 4, 3:58 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 AM CDT SAT JUN 4 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-042100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 358 AM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORM COVERAGE WILL BE POSSIBLE AGAIN TODAY AND INTO THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BE STRONG AND CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH AND HEAVY DOWNPOURS OF RAIN. THERE IS THE POTENTIAL FOR SOME FLOODING AND PONDING OF WATER IN LOCATIONS WHERE RAINFALL MAY PERSIST FOR SEVERAL HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM COVERAGE WILL REMAIN ELEVATED SUNDAY. SOME OF THE ACTIVITY DURING THIS TIME FRAME COULD BECOME STRONG AND PRODUCE SMALL HAIL...STRONG GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH SUNDAY MORNING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 6 INCHES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:11 AM CDT | Areal Flood Advisory | LIX | Harrison | 3 hr |
| Jun 4, 3:56 PM CDT | Special Weather Statement | LIX | Jackson | 34 min |
| Jun 4, 4:54 PM CDT | Special Weather Statement | LIX | Jackson | 36 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.